Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 219, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 8, 2004, 9:34 PM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 9:34 PM MDT (03:34 UTC)
- Expired
- Jul 8, 2004, 10:30 PM MDT
- In force
- 56 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Dundy County, NE, Hitchcock County, NE
The radar
The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 090334 SVRGLD NEC057-087-090430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1034 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DUNDY COUNTY IN SOUTHWEST NEBRASKA HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA * UNTIL 1130 PM CDT(1030 PM MDT) * AT 930 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF STRATTON NE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STRATTON NE AROUND 1055 PM CDT... TRENTON AND CULBERTSON AROUND 1130 PM CDT... WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 4034 10168 4000 10166 4001 10077 4035 10077 $$ LOCKHART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM MDT, 7 hours 34 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM MDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT THU JUL 8 2004 .DISCUSSION...FORECAST CONCERNS ARE CHANCES OF PRECIP AND TEMPERATURES AS UPPER LEVEL FLOW SLOWLY SHIFTS TO A MORE MONSOONAL PATTERN WITH SHOWERS AND THUNDERSTORMS RIDING THE UPPER RIDGE. TONIGHT/FRIDAY...UPPER WAVE AND ASSOCIATED MOISTURE MOVES SOUTHEAST TONIGHT...AFFECTING PRIMARILY THE NORTHEAST 1/3 OR SO OF THE AREA. THERE WERE SOME HINTS IN THE 850 WINDS AND 6 HOURLY PRESSURE RISES THAT SOME OUTFLOW DRIVEN WINDS WILL PUSH SOUTHWEST THROUGH MUCH OF THE AREA FROM THIS ACTIVITY. WILL WAIT AND SEE. HIGH PRESSURE GENERALLY IN CONTROL FOR FRIDAY AS EAST TO SOUTHEAST WINDS DEVELOP AROUND THE DEVELOPING SURFACE LOW SOMEWHERE OVER SOUTHEAST COLORADO. FRIDAY NIGHT/SATURDAY...GFS/ETA INDICATING A WAVE TO MOVE ACROSS EASTERN COLORADO FRIDAY NIGHT BETWEEN THE UPPER TROUGH OVER THE NORTHWEST AND UPPER HIGH OVER THE SOUTH. MODELS TRY AND PAINT SOME PRECIP OVER THIS AREA WHICH I CANT ARGUE AGAINST. STILL SOME LINGERING DYNAMICS AND INSTABILITY OVER FAR EASTERN COLORADO SATURDAY AFTERNOON...COINCIDENT WITH STEEPER MID LEVEL LAPSE RATES. WILL INSERT SOME 20 POPS ACCORDINGLY. ELSEWHERE...THREAT IS LOWER. SATURDAY NIGHT/SUNDAY...ATMOSPHERE DESTABILIZES QUITE A BIT SUNDAY DESPITE UPPER RIDGE OVER THE AREA. THERE ARE SOME HINTS OF A VORTICITY TROUGH ALONG A NORTHEAST TO SOUTHWEST ORIENTATION... SIMILAR TO THE MID LEVEL MOISTURE AXIS. WILL KEEP SOME ISOLATED THUNDERSTORMS OVER ALL BUT THE NORTHWEST THIRD OF THE AREA. MONDAY-THURSDAY...UPPER PATTERN IN GENERALLY FAVORS UPPER RIDGE CENTER NEAR THE FOUR CORNERS AREA. AMPLITUDE CHANGES COULD ALLOW BACKDOOR FRONTS INTO THE AREA...ASSISTED BY ANY CONVECTIVE SYSTEMS RIDING THE BACKSIDE. 850 TEMPERATURES AND MOS/ENSEMBLE MOS GUIDANCE IN AGREEMENT WITH TEMPERATURES GENERALLY IN THE 90S AND MINS IN THE 60-70 RANGE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Jul 8, 9:45 AM MDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 945 AM MDT THU JUL 8 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 945 AM MDT THU JUL 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING LATE THIS AFTERNOON TO THE NORTH AND EAST OF AN OUTFLOW BOUNDARY FROM JOES COLORADO TO LEOTI KANSAS. THE SEVERE WEATHER THREAT WILL INCREASE OVERNIGHT FARTHER NORTH AND EAST TOWARD MCCOOK NEBRASKA AND HILL CITY KANSAS. THE ATMOSPHERE REMAINS EXTREMELY UNSTABLE TODAY. HOWEVER...DRY MID LEVEL AIR MAY INHIBIT STORM FORMATION THIS AFTERNOON. TWO LOCATIONS HAVE A CHANCE FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING...ONE ALONG THE OUTFLOW BOUNDARY...THE OTHER ALONG THE LEADING EDGE OF DEEPER MOISTURE FROM HILL CITY TO NORTON. ANY STORM MAY RAPIDLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE AGAIN TODAY. A MORE WIDESPREAD AREA OF THUNDERSTORMS WILL LIKELY MOVE INTO SOUTHWEST NEBRASKA AND NORTHWEST KANSAS AFTER 10 PM CDT. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS UP TO 70 MPH...ALONG WITH HEAVY RAINFALL AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE FRIDAY THROUGH SUNDAY...AS A STALLED COLD FRONT PROMOTES AFTERNOON AND EVENING THUNDERSTORM DEVELOPMENT. THE ONLY ORGANIZED SEVERE WEATHER THREAT FROM THESE STORMS APPEARS TO BE ISOLATED DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT OVER MUCH OF THE TRI STATE REGION. BURKE
In the hours before
Special weather statement, Jul 8, 9:00 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MDT THU JUL 8 2004 KSZ003-004-NEZ080-081-090900- DECATUR-HITCHCOCK-NORTON-RED WILLOW- 1000 PM CDT THU JUL 8 2004 THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 594 FOR PORTIONS OF THE TRI-STATE AREA UNTIL 4 AM CDT. THE FOLLOWING COUNTIES IN NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA ARE INCLUDED IN THE WATCH. IN NORTHWEST KANSAS NORTON AND DECATUR COUNTIES ARE INCLUDED...AND IN EXTREME SOUTHWEST NEBRASKA THE WATCH INCLUDES HITCHCOCK AND RED WILLOW COUNTIES. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA. HAIL TO 2 INCH IN DIAMETER...WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING WILL BE POSSIBLE IN ANY OF THE THUNDERSTORMS. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...TAKE ACTION IMMEDIATELY. RJC
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:58 PM MDT | Severe Thunderstorm Warning | GLD | Red Willow | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.